Affordable Access

Hemoglobinemia in heroin overdose patients.

Authors
  • Smith, W R
  • Glauser, F L
Type
Published Article
Journal
Critical Care Medicine
Publisher
Ovid Technologies (Wolters Kluwer) - Lippincott Williams & Wilkins
Publication Date
Jan 01, 1975
Volume
3
Issue
5
Pages
185–187
Identifiers
PMID: 1212878
Source
Medline
License
Unknown

Abstract

Four heroin-overdosed patients presented with coma, elevated serum enzymes (creatine phosphokinase (CPK) and serum glutamic oxaloacetic transaminase (SGOT), and increased levels of plasma free hemoglobin. In two patients marked myoglobinuria was also detected. The plasma free hemoglobin returned to normal levels by the 3rd hospital day. Since coma may eventuate in compression of muscles, we suggest that the disruption of erythrocytes occurs as they traverse these ischemic areas.

Report this publication

Statistics

Seen <100 times